Alert archive / Colorado / Winter Storm Warnings in 2008

Winter Storm Warning 2, NWS Denver/Boulder, CO

February 6, 20089 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Feb 6, 2008, 3:24 PM MST for 9 counties in Colorado. It took effect at Feb 7, 2008, 2:00 PM MST. It was in force for 15 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 6, 2008, 3:24 PM MST (22:24 UTC)
In effect from
Feb 7, 2008, 2:00 PM MST
Expired
Feb 8, 2008, 5:12 AM MST
In force
15 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 7, 10:36 PM MSTHEAVY SNOW 10St Marys Glacier, CO
Feb 8, 2:00 AM MSTSNOW 3.43 W Jamestown, CO
Feb 8, 3:00 AM MSTHEAVY SNOW 12Breckenridge, CO
Feb 8, 4:30 AM MSTHEAVY SNOW 1510 Ene Dillon, COAT THE EISENHOWER TUNNEL
Feb 8, 5:00 AM MSTSNOW 23 Wnw Conifer, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2104 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 062224
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
324 PM MST WED FEB 6 2008

...STRONG WINDS AND SIGNIFICANT SNOWFALL EXPECTED IN THE NORTH
CENTRAL MOUNTAINS OF COLORADO...

COZ031-033-034-070630-
/O.UPG.KBOU.WS.A.0002.080207T1800Z-080208T1200Z/
/O.NEW.KBOU.WS.W.0002.080207T1900Z-080208T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
324 PM MST WED FEB 6 2008

...WINTER STORM WARNING IN EFFECT FROM 12 PM THURSDAY TO 5 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM NOON THURSDAY TO 5 AM MST FRIDAY.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

AFTER A BREAK THIS EVENING MODERATE TO HEAVY SNOWFALL AND STRONG
GUSTY WINDS WILL RETURN TO THE MOUNTAINS OF NORTH CENTRAL COLORADO
ON THURSDAY. THESE HARSH WINTER CONDITIONS ARE EXPECTED TO LINGER
THROUGH MUCH OF THURSDAY NIGHT. A STORM SYSTEM ORGANIZING OVER THE
PACIFIC NORTHWEST WILL STRENGTHEN AS IT RACES ACROSS NORTHERN
COLORADO LATE ON THURSDAY. SNOW ACCUMULATIONS OF 6 TO 12 INCHES
ARE EXPECTED IN MOUNTAIN AREAS THURSDAY AND THURSDAY NIGHT.

WEST WINDS OF 20 TO 40 MPH WILL BE COMMON AT HIGHER ELEVATIONS...
WITH GUSTS TO 80 MPH ABOVE TIMBERLINE AND ON THE EAST SLOPES OF
THE FRONT RANGE. THE WINDS WILL PRODUCE NEAR BLIZZARD CONDITIONS
OVER HIGHER EXPOSED AREAS.

ANYONE PLANNING OUTDOOR ACTIVITIES OR TRAVEL IN THE NORTH CENTRAL
MOUNTAINS OF COLORADO SHOULD PREPARE FOR WINTER STORM CONDITIONS
TO DEVELOP DURING THE DAY THURSDAY. 

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

GIMMESTAD/BARJENBRUCH
6 follow-up statements
000 
WWUS45 KBOU 070633
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1133 PM MST WED FEB 6 2008

...STRONG WINDS AND HEAVY SNOW STILL ON THE WAY FOR THE NORTH
CENTRAL MOUNTAINS OF COLORADO...

COZ031-033-034-071445-
/O.CON.KBOU.WS.W.0002.080207T1900Z-080208T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1133 PM MST WED FEB 6 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 12 PM THURSDAY TO
5 AM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 12 PM THURSDAY TO
5 AM MST FRIDAY FOR THE MOUNTAINS IN NORTH CENTRAL COLORADO.

SNOWFALL WILL DEVELOP AND INCREASE IN THE MOUNTAINS OF NORTH
CENTRAL COLORADO THURSDAY MORNING...AND THEN BECOME MODERATE TO
HEAVY THURSDAY AFTERNOON. THESE HARSH WINTER CONDITIONS ARE
EXPECTED TO LINGER THROUGH MUCH OF THURSDAY NIGHT. A STORM SYSTEM
MOVING ACROSS IDAHO TONIGHT WILL STRENGTHEN AS IT RACES ACROSS
NORTHERN COLORADO LATE ON THURSDAY. SNOW ACCUMULATIONS OF 6 TO 12
INCHES ARE EXPECTED IN MOUNTAIN AREAS BY LATE THURSDAY NIGHT.

WEST WINDS OF 20 TO 40 MPH WILL BE COMMON AT HIGHER ELEVATIONS...
WITH GUSTS TO 80 MPH ABOVE TIMBERLINE AND ON THE EAST SLOPES OF
THE FRONT RANGE. THE WINDS WILL PRODUCE NEAR BLIZZARD CONDITIONS
OVER HIGHER EXPOSED AREAS.

ANYONE PLANNING OUTDOOR ACTIVITIES OR TRAVEL IN THE NORTH CENTRAL
MOUNTAINS OF COLORADO SHOULD PREPARE FOR WINTER STORM CONDITIONS
TO DEVELOP DURING THE DAY THURSDAY.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
BAKER
000 
WWUS45 KBOU 070741
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1241 AM MST THU FEB 7 2008

...CORRECTION...

A POTENT RATHER COMPACT PACIFIC STORM SYSTEM MOVING ACROSS THE
MOUNTAINS AND HIGH VALLEYS OF NORTH CENTRAL COLORADO IS STILL
EXPECTED TO PRODUCE STRONG WINDS AND SIGNIFICANT SNOWFALL LATE ON
THURSDAY.

COZ031-033-034-071545-
/O.CON.KBOU.WS.W.0002.080207T1900Z-080208T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1241 AM MST THU FEB 7 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 12 PM THURSDAY TO
5 AM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 12 PM THURSDAY TO
5 AM MST FRIDAY FOR THE MOUNTAINS IN NORTH CENTRAL COLORADO. AREAS
COVERED BY THIS WARNING INCLUDE THE PARK AND GORE RANGES...THE
RABBIT EARS...TEN MILE AND MEDICINE BOW RANGES...AND THE FRONT
RANGE ALONG AND WEST OF THE CONTINENTAL DIVIDE.

SNOW WILL DEVELOP IN THE HIGH COUNTRY THIS THURSDAY MORNING...AND
BECOME WIDESPREAD BY AFTERNOON WITH MODERATE TO HEAVY SNOWFALL
THROUGH LATE THURSDAY EVENING. WEST WINDS OF 25 TO 40 MPH WILL
ALSO BECOME COMMON DURING THE DAY...WITH GUSTS OF 65 TO 80 MPH
ABOVE TIMBERLINE AND ON MANY OF THE HIGH MOUNTAIN PASSES PRODUCING
NEAR BLIZZARD CONDITIONS.

TOTAL SNOW ACCUMULATIONS BY LATE THURSDAY NIGHT WILL RANGE FROM 
6 TO 12 INCHES. HOWEVER WEST FACING MOUNTAIN SLOPES ALONG THE
CONTINENTAL DIVIDE SUCH AS THOSE IN EASTERN GRAND AND SUMMIT
COUNTIES COULD SEE UP TO A FOOT AND A HALF OF NEW SNOW
ACCUMULATION WITH THIS STORM.

ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES IN THE NORTH CENTRAL
MOUNTAINS OF COLORADO SHOULD PREPARE FOR ADVERSE WINTER WEATHER
CONDITIONS THURSDAY AFTERNOON AND OVERNIGHT.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
BAKER
000 
WWUS45 KBOU 071532
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
832 AM MST THU FEB 7 2008

...STRONG WINDS AND SNOW HEADED FOR THE MOUNTAINS...

.A PACIFIC STORM SYSTEM WILL MOVE ACROSS COLORADO LATE THIS
AFTERNOON AND TONIGHT. THIS WILL BRING SNOW...STRONG WINDS...AND
CONSIDERABLE BLOWING AND DRIFTING SNOW TO THE MOUNTAINS.

COZ031-033-034-072345-
/O.EXT.KBOU.WS.W.0002.080207T2100Z-080208T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
832 AM MST THU FEB 7 2008

...WINTER STORM WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM MST FRIDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM MST FRIDAY. 

LIGHT SNOW SHOWERS WILL DEVELOP IN THE HIGH COUNTRY LATE THIS
MORNING AND THEN INTENSIFY LATE THIS AFTERNOON AND EVENING. THE
SNOW MAY BE HEAVY AT TIMES THIS EVENING. WEST WINDS OF 20 TO 40
MPH WILL GUST UP TO 80 MPH ABOVE TIMBERLINE...ESPECIALLY IN THE
FRONT RANGE MOUNTAINS. THIS WILL PRODUCE NEAR BLIZZARD CONDITIONS
DURING TIMES OF HEAVIER SNOWFALL THIS EVENING.

TOTAL SNOW ACCUMULATIONS BY DAYBREAK FRIDAY WILL RANGE FROM 6 TO
12 INCHES.

ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES IN THE NORTH CENTRAL
MOUNTAINS OF COLORADO SHOULD PREPARE FOR ADVERSE WINTER WEATHER
CONDITIONS THIS AFTERNOON AND OVERNIGHT.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

BARJENBRUCH
000 
WWUS45 KBOU 072138
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
238 PM MST THU FEB 7 2008

...STRONG WINDS AND SNOW FOR THE MOUNTAINS...

.A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING STRONG WINDS ALONG
THE MODERATE TO HEAVY SNOWFALL TO THE MOUNTAINS OF NORTH CENTRAL
COLORADO THROUGH TONIGHT. CONSIDERABLE BLOWING AND DRIFTING SNOW
WILL ALSO OCCUR OVER THE MOUNTAIN PASSES...WITH NEAR ZERO
VISIBILITIES AT TIMES.

COZ031-033-034-080545-
/O.CON.KBOU.WS.W.0002.000000T0000Z-080208T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
238 PM MST THU FEB 7 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. 

SNOW WILL INTENSIFY IN THE HIGH COUNTRY THROUGH THIS EVENING. THE
SNOW WILL BE HEAVY AT TIMES...ESPECIALLY ALONG WEST FACING SLOPES. 
WEST WINDS OF 20 TO 40 MPH WILL GUST UP TO 80 MPH ABOVE TIMBERLINE
...ESPECIALLY IN THE FRONT RANGE MOUNTAINS. THIS WILL PRODUCE NEAR
BLIZZARD CONDITIONS DURING TIMES OF HEAVIER SNOWFALL THROUGH THIS
EVENING.

TOTAL SNOW ACCUMULATIONS BY DAYBREAK FRIDAY WILL RANGE FROM 6 TO
12 INCHES.

ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES IN THE NORTH CENTRAL
MOUNTAINS OF COLORADO SHOULD PREPARE FOR ADVERSE WINTER WEATHER
CONDITIONS THIS AFTERNOON AND OVERNIGHT.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KBOU 080347
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
847 PM MST THU FEB 7 2008

...VERY STRONG WINDS AND HEAVY SNOW IN THE MOUNTAINS TONIGHT...

.A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING STRONG WINDS AND
PERIODS OF HEAVY SNOWFALL TO THE MOUNTAINS OF NORTH CENTRAL
COLORADO TONIGHT. THE HEAVIEST SNOW AND STRONGEST WINDS WILL
LIKELY OCCUR THIS EVENING. 

AS OF MID EVENING...SNOW SENSORS INDICATE THAT AROUND 5 INCHES OF
SNOW HAS FALLEN IN MANY HIGHER MOUNTAIN AREAS SINCE THURSDAY
MORNING...AND 10 TO 15 INCHES OF SNOW HAS FALLEN AROUND CAMERON
PASS AND IN AREAS NORTH OF RABBIT EARS PASS.

VERY STRONG WINDS HAVE ALSO BLOWN OVER THE HIGHER ELEVATIONS SINCE
THIS MORNING. DURING THE EARLY EVENING WINDS WERE GUSTING TO 84
MPH ON BERTHOUD PASS...82 MPH ON LOVELAND PASS...AND TO 57 MPH
NEAR RABBIT EARS PASS.

THESE WINDS WILL PRODUCE BLIZZARD CONDITIONS IN HIGHER AREAS
THROUGH AT MIDNIGHT. CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE
DURING THE EARLY MORNING HOURS...THOUGH IT WILL REMAIN WINDY WITH
LIGHT SNOWFALL.

LOVELAND PASS WAS CLOSED DUE TO POOR CONDITIONS...AND CHAIN LAWS
WERE IN EFFECT ON OTHER MOUNTAIN HIGHWAYS. IF YOU MUST TRAVEL THIS
EVENING...BE PREPARED FOR EXTREME WINTER WEATHER CONDITIONS 
INCLUDING DRIFTING SNOW AND VERY POOR VISIBILITIES. IF
POSSIBLE...DELAY TRAVEL UNTIL CONDITIONS IMPROVE FRIDAY MORNING.

COZ031-033-034-081200-
/O.CON.KBOU.WS.W.0002.000000T0000Z-080208T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
847 PM MST THU FEB 7 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. 

SNOW WILL BE HEAVY AT TIMES THIS EVENING...THEN DIMINISH TOWARD
MORNING. WEST WINDS OF 20 TO 40 MPH WILL BE COMMON...WITH GUSTS OF
60 TO 80 MPH ABOVE TIMBERLINE. THE WINDS WILL PRODUCE BLIZZARD
CONDITIONS IN HIGHER EXPOSED AREAS THIS EVENING.

TOTAL SNOW ACCUMULATIONS BY DAYBREAK FRIDAY WILL RANGE FROM 6 TO
12 INCHES...WITH UP TO 18 INCHES IN THE MEDICINE BOW AND SIERRA
MADRE RANGES.

TRAVEL IN THE WARNING AREA SHOULD BE DELAYED IF POSSIBLE. IF YOU
MUST TRAVEL...BE PREPARED FOR DANGEROUS WINTER STORM CONDITIONS
AND BE SURE TO CARRY A WINTER SURVIVAL KIT INCLUDING WARM
CLOTHES...FOOD AND WATER. IF YOU ARE STRANDED RUN YOUR CAR FOR
SHORT INTERVALS FOR WARMTH AND BE SURE TO KEEP THE TAILPIPE CLEAR.

$$

GIMMESTAD
000 
WWUS45 KBOU 081212
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
512 AM MST FRI FEB 8 2008

COZ033-034-082015-
/O.CAN.KBOU.WS.W.0002.000000T0000Z-080208T1200Z/
/O.NEW.KBOU.WS.W.0003.080208T1212Z-080208T1600Z/
/O.NEW.KBOU.SB.Y.0010.080209T0000Z-080209T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
512 AM MST FRI FEB 8 2008

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS EXTENDED THE WINTER
STORM WARNING FOR MOUNTAIN AREAS ALONG THE CONTINENTAL DIVIDE IN
NORTH CENTRAL COLORADO UNTIL 9 AM MST THIS MORNING. IN ADDITION
A SNOW AND BLOWING SNOW ADVISORY HAS BEEN ISSUED FOR THE NORTH
CENTRAL MOUNTAINS OF COLORADO FOR TONIGHT. THIS SNOW AND BLOWING
SNOW ADVISORY IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST
SATURDAY.

SNOW WILL CONTINUE TO DECREASE IN THE MOUNTAINS THIS MORNING...BUT
STRONG NORTH WEST WINDS OF 30 TO 50 MPH AND GUSTS TO AROUND 70
MPH WILL CONTINUE TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING
SNOW ESPECIALLY OVER THE HIGH MOUNTAIN PASSES ALONG THE
CONTINENTAL DIVIDE. FURTHERMORE MANY ROADS IN THE HIGH COUNTRY
REMAIN CLOSED AT THIS HOUR DUE TO ADVERSE DRIVING CONDITIONS. 

ADDITIONAL SNOW ACCUMULATIONS BY MID-MORNING TODAY WILL RANGE FROM
1 TO 4 INCHES UP ALONG THE CONTINENTAL DIVIDE.

TRAVEL IN THE WARNING AREA SHOULD BE DELAYED IF POSSIBLE. IF YOU
MUST TRAVEL...BE PREPARED FOR DANGEROUS WINTER STORM CONDITIONS
AND BE SURE TO CARRY A WINTER SURVIVAL KIT INCLUDING WARM
CLOTHES...FOOD AND WATER. IF YOU ARE STRANDED RUN YOUR CAR FOR
SHORT INTERVALS FOR WARMTH AND BE SURE TO KEEP THE TAILPIPE
CLEAR.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

COZ031-082015-
/O.CAN.KBOU.WS.W.0002.000000T0000Z-080208T1200Z/
/O.NEW.KBOU.SB.Y.0010.080209T0000Z-080209T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
512 AM MST FRI FEB 8 2008

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM MST SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM MST SATURDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED. 

SNOW AND GUSTY WINDS WILL AGAIN DEVELOP IN THE PARK...GORE AND
RABBIT EARS RANGES IN NORTHERN COLORADO LATE THIS AFTERNOON AND
CONTINUE OVERNIGHT TONIGHT AS ANOTHER PACIFIC STORM SYSTEM RACES
ACROSS THE REGION.
 
SNOW ACCUMULATIONS POSSIBLE BY LATE TONIGHT WILL RANGE FROM 5 TO
10 INCHES. WIND GUSTS OF 30 TO 50 MPH WILL ALSO PRODUCE BLOWING
AND DRIFTING SNOW WHICH MAY CREATE VERY DIFFICULT DRIVING
CONDITIONS OVER THE MOUNTAIN PASSES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
BAKER

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Feb 6, 2:50 PM MST, 34 minutes earlier.

Area forecast discussion, Feb 6, 2:50 PM MST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
250 PM MST WED FEB 6 2008

...SIGNIFICANT WIND AND SNOW HEADED TO THE HIGH COUNTRY...

.SHORT TERM...SHORT WAVE IS CURRENTLY MOVING ACROSS THE MOUNTAINS
AND SNOW HAS ACCORDINGLY PICKED UP.  EVEN A FEW CONVECTIVE SHOWERS
WERE DRIFTING ACROSS THE PALMER DIVIDE.  AS THE TROUGH PASSES EARLY
THIS EVENING...CANT COMPLETELY RULE OUT ISOLATED SNOW SHOWERS ACROSS
THE REST OF THE PLAINS AS WELL SINCE THEY ARE CONVECTIVE IN NATURE.

MAIN ATTENTION WILL THEN SHIFT TOWARD LATE TONIGHT AND THURSDAY AS
STRONG JET STREAM PLOWS INTO THE STATE.  WITH REGARD TO WIND...MID
LEVEL FLOW WILL INCREASE CONSIDERABLY WITH 45-50 KNOT CROSS MOUNTAIN
COMPONENT BY DAYBREAK THURSDAY...AND CROSS SECTIONS SHOW A VERY
STABLE LAYER AT MOUNTAIN TOP.  IN ADDITION...THE UPPER JET ALSO
PASSES TO THE EAST OF THE FRONT RANGE WHICH PUTS US IN THE SUBSIDENT
EXIT REGION OF THE UPPER JET.  ALL THE FACTORS POINT TO A HIGH WIND
EVENT IN THE FRONT RANGE FOOTHILLS.  THE LOW LEVEL GRADIENT IS ALSO
STILL VERY SHARP WITH FORECAST SANGSTER DP/DN VALUES INCREASING TO
AROUND 200-250 WHICH SUPPORTS THE THREAT OF HIGH WIND ALSO SPREADING
ONTO THE NEARBY PLAINS.  WILL HAVE TO MONITOR THIS OVER THE NEXT
12-18 HOURS AS WELL.

WITH REGARD TO SNOW...VERY POOR LAPSE RATES IN THE MOUNTAINS
THURSDAY MORNING WILL STEEPEN CONSIDERABLY IN THE AFTERNOON AS NEXT
SHORT WAVE/JET MAX APPROACH.  MOISTURE PLUME SHOULD ALSO BE ARRIVING
IN THE MOUNTAINS WITH CONDITIONS DETERIORATING THROUGH THE AFTERNOON
AS OROGRAPHIC FORCING AND SNOW INCREASE THANKS TO LAPSE RATES
INCREASING TO AROUND 7 C/KM.  SNOW AMOUNTS MAY NOT BE TREMENDOUS
ACCORDING TO THE SNOW MODEL...BUT VERY STRONG WINDS ARE EXPECTED TO
PRODUCE NEAR BLIZZARD CONDITIONS OVER THE HIGHER MOUNTAINS AND
PASSES.  EXPECT AROUND 2-5 INCHES DURING THE AFTERNOON WITH TOTALS
IN THE 6 TO 12 INCH RANGE BY LATE TOMORROW NIGHT...SEE BELOW.

.LONG TERM...PERIODS OF SNOW WILL CONTINUE IN THE MTNS THURS NGT. IN
FACT...SNOW MAY INCRS FURTHER AFTER SUNSET THURS AS COLD AIR
ADVECTION AND STEEPER LAPSE RATES MOV INTO THE AREA.  MSTR WL INCRS
SOMEWHAT AS WELL AND WITH THE STG JET/NWLY FLOW...HIGHLIGHT CRITERIA
SHOULD BE MET.  BEST ACCUMULATIONS SHOULD OCCUR IN OROGRAPHICALLY
FAVORED AREAS WEST OF THE DIVIDE WHERE ANOTHER 4 TO 7 INCHES OF SNOW
WILL BE POSSIBLE.  STG WEST AND NWLY WINDS WILL FURTHER EXACERBATE
THE TRAVEL TROUBLES...WIDESPREAD BLOWING AND DRIFTING SNOW IN THE
HIGH COUNTRY SHOULD BE EXPECTED THURS NGT.  ACRS THE FOOTHILLS AND
URBAN CORRIDOR...STG WINDS WILL CONTINUE THROUGH THE NIGHT WITH SOME
GUSTS TO 40 MPH ALG THE HIR TRRN.

PRECIP SHOULD BEGIN TO DCRS FRI MRNG AS DPR MSTR DEPARTS THE AREA.
HWVR...STG NWLY WINDS WILL CONTINUE TO CAUSE SOME BLOWING AND
DRIFTING SNOW THROUGHOUT THE DAY.  WARMER CONDITIONS CAN BE EXPECTED
ON THE PLAINS AS STG SUBSIDENCE TAKES ROOT.  BY AFTERNOON...SOME
PLACES ALG THE FOOTHILLS WL SEE TEMPERATURES IN THE LWR TO MID 50S.
ATTENTION THEN TURNS TO A PSBL WIND EVENT FRIDAY NIGHT.  MDL CROSS
SECTIONS SHOW COMPONENT ALG WINDS OF 60-70 KTS ALG WITH A WELL
DEFINED STBL LYR.  FOR NOW...WL INCRS WINDS IN UPCOMING FCST TO
REFLECT STG WNDS.  HIGH WIND HIGHLIGHTS MAY BE NEEDED FRIDAY NIGHT
INTO SAT MRNG.

LOOKING AHD TO THE WKND AND BEYOND...RDG WL TRY TO BLD INTO THE
REGION THIS WEEKEND WHICH SHOULD BRING SOME RELIEF FROM THE STG
WINDS.  H5 RDG WL QUELL WINDS AT MTN TOP LEVEL TO A MORE PALATABLE
30 KTS.  HWVR...STG PRES GRADS ACRS THE RGN WITH A LEE TROF OVR THE
FNT RANGE WL KEEP LOCALLY GUSTY WINDS AND WARM TEMPS IN THE FORECAST
FOR THE FNT RANGE.  KEPT ISOLD LGT SNOW SHWRS IN FCST FOR MONDAY
INTO NEXT AS NEXT UPR LVL TROF DIVES INTO THE NRN ROCKY MTN STATES.

&&

.AVIATION...VERY SLIGHT CHANCE OF A PASSING CONVECTIVE SNOW SHOWER
AS UPPER TROUGH PASSES BEFORE 8 PM.  OTHERWISE GUSTY NORTHWEST WINDS
THIS EVENING WILL TREND TOWARD TYPICAL SW WINDS OVERNIGHT.  THEN
INCREASE AGAIN THURSDAY AND BECOME GUSTY WESTERLY BY THE EARLY
AFTERNOON HOURS.  VFR CONDITIONS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING FRONT RANGE
    FOOTHILLS LATE TONIGHT AND THURSDAY...ZONES 35 AND 36.
  WINTER STORM WARNING FOR THE NORTH CENTRAL MOUNTAINS THURSDAY
    AND THURSDAY NIGHT...ZONES 31..33 AND 34.

&&

BARJENBRUCH/046
Hazardous weather outlook, Feb 6, 10:54 AM MST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1054 AM MST WED FEB 06 2008

COZ030>051-071300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1054 AM MST WED FEB 06 2008

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...
...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS AND BLOWING SNOW WILL CONTINUE IN THE MOUNTAINS THIS
AFTERNOON AND THEN GRADUALLY DIMINISH DURING THE OVERNIGHT HOURS.
TOTAL SNOW ACCUMULATIONS THROUGH TONIGHT ARE EXPECTED TO RANGE
BETWEEN 3 AND 6 INCHES IN ELEVATIONS ABOVE 9000 FEET...WITH
GENERALLY 1 TO 3 INCHES IN MOUNTAIN VALLEYS.  ON THE PLAINS...
ISOLATED TO SCATTERED SNOW SHOWERS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND EVENING.

AN UPPER LEVEL DISTURBANCE MOVING ACROSS COLORADO TODAY WILL BRING
THE SNOW SHOWERS.  WINDS ARE EXPECTED TO INCREASE CONSIDERABLY
ACROSS THE FRONT RANGE FOOTHILLS LATE TONIGHT WITH GUSTS UP TO 80
MPH POSSIBLE TOWARD DAYBREAK THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD SNOW CAN BE EXPECTED IN THE HIGH COUNTRY THROUGHOUT THE
DAY THURSDAY. MOST OF THE ACCUMULATING SNOW WILL STAY WEST OF THE
DIVIDE DUE TO FAVORABLE NORTHWESTERLY FLOW ALOFT. SEVERAL INCHES OF
ADDITIONAL SNOW WILL BE POSSIBLE ALONG AND WEST OF THE DIVIDE BEFORE
THE SNOW DECREASES THURSDAY NIGHT.  MEANWHILE ACROSS THE FOOTHILLS
AND URBAN CORRIDOR...STRONG WINDS WILL BE POSSIBLE.  SOME GUSTS TO
80 MPH WILL BE POSSIBLE IN THE FOOTHILLS...ESPECIALLY ON THE EAST
FACING SLOPES ABOVE 8000 FEET.  ON THE PLAINS...DRY...WINDY AND
WARMER WEATHER IS EXPECTED.

THE STRONG NORTHWEST FLOW OVER THE WEST WILL CONTINUE THROUGH THE
WEEKEND AND INTO NEXT WEEK.  HOWEVER...FAR LESS MOISTURE IN THE
ATMOSPHERE WILL BE AVAILABLE AND ONLY SCATTERED LIGHT SNOW SHOWERS
ARE EXPECTED IN THE HIGH COUNTRY BEYOND FRIDAY. IT WILL BE WINDY
OVER THE MOUNTAINS...FOOTHILLS AND ADJACENT AREAS OF THE FRONT RANGE
THROUGHOUT THE WEEKEND...ESPECIALLY DURING THE OVERNIGHT HOURS. DUE
TO STRONG DOWNSLOPING FLOW...THE WARMING TREND OVER THE PLAINS WILL
CONTINUE OVER THE WEEKEND. BY SATURDAY...MANY PLACES ALONG THE URBAN
CORRIDOR WILL DAYTIME READINGS IN THE 50S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BARJENBRUCH/046

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 5:20 AM MSTWinter Storm WatchBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more10 hr
Feb 6, 3:20 PM MSTHigh Wind WarningBOUBoulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more26 hr

Nearby

Winter Storm Warnings in Colorado, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.